MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the distributor that there was a foreign body in gel when squeeze out for using gel.However, the product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Correction: h4: device manufacture date - in initial emdr, the manufacture date was added as 23 august 2023, but the batch record confirms the manufacture date is 22 august 2023.Hence, it has been corrected.Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by manufacturer? has been selected as yes h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary a batch record review was completed, and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 3h00019 on 22 august 2023.System application product (sap) states the manufacture date as 23 august 2023, but the batch record confirms the manufacture began on 22 august 2023.Lot # 3h00019 was sterilized under andersen caledonia batch and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3h00019.This is the only complaint for the affected lot registered within database.This is also the only complaint in database for this malfunction code identifying a foreign body within the gel.No other complaints have been received identifying foreign matter, so this is most likely an isolated issue.3 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot number, product and the complaint issue where some gel is squeezed out onto a white material, showing small flake-like foreign matter that was yellow in colour.The complaint sample was requested on 07 oct 2024 and received on 31 oct 2024.A nonconformance was not opened for this complaint issue, as the aluminum tubes for the gel product is supplied by an external supplier.The supplied material (1024928g1) was supplied by supplier pharmatube.Ordinarily, a scar (supplier corrective action report) would be raised for supplier pharmatube, but pharmatube are no longer trading and are in administration.As such, the resolution of this issue with the supplier is not possible as they have ceased trading and would be unable to investigate, identify issues or resupply.The gel tube returned under complaint was evaluated, and a small amount of gel was squeezed from the opened tube.No foreign material was found.The tube was then cut open to check the entire remaining contents of the tube.All gel was removed and checked for foreign matter, with none found.The inside of the tube was inspected, with no missing areas in the lacquer coat.However, there was one area in the shoulder of the tube where the lacquer looked thicker and darker.There was no evidence of this lacquer becoming detached.As the colour of the foreign matter appears to match the colour of the lacquer inside the tube, it is most likely that the foreign matter is excess lacquer detached from the inside of the tube.The batch of gel tubes received from the supplier was identified as batch 1090640996, received on 06 feb 2023, so were not out of expiry for use.Similar issues relating to the quality of the gel tubes themselves are also not possible to be resolved.A new supplier for the gel tubes has been sourced and validated.As no further investigation is possible, the complaint investigation will be closed.Any further complaints received for the gel tubes that require supplier investigation will be unable to progress.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20555578
Report Number1000317571-2024-00079
Device Sequence Number13006693
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/01/2026
Device Model Number187987
Device Lot Number3H00019
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown